Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2005, 2:35 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 2:35 PM MST (21:35 UTC)
- Expired
- Aug 7, 2005, 4:30 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 89 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 072136 FFWVEF AZC015-072330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 430 PM PDT(430 PM MST) * AT 229 PM PDT(229 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. *LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE KINGMAN AREA. A STRONG THUNDERSTORM ON THE NORTH PART OF KINGMAN IS PRODUCING HEAVY RAIN AT THIS TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3522 11417 3516 11397 3535 11387 3542 11410 $$ JENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:35 AM MST, 5 hours earlier.
Area forecast discussion, Aug 7, 9:35 AM MST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PDT SUN AUG 7 2005 .SYNOPSIS...MONSOONAL MOISTURE WILL CONTINUE OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL CONTINUE TO RESULT IN MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND SHOWERS. && .UPDATE...AIRMASS FAIRLY MOIST AND UNSTABLE TODAY. MID LEVEL DEFORMATION ZONE EVIDENT IN 12Z ANALYSIS AND IN MODELS OVER NORTHWEST ARIZONA. MODELS ACTUALLY SAG THIS FEATURE BACK TO THE SOUTHEAST LATER TODAY AS HIGH PRESSURE REMAINS OVER NORTHEAST NEVADA. EXPECTING MOST AREAS TO SEE SOME THUNDERSTORM DEVELOPMENT TODAY WITH LINCOLN COUNTY PROBABLY THE LEAST ACTIVE BEING CLOSEST TO THE HIGH AND THE SOUTHEAST PORTION OF THE FORECAST AREA MOST ACTIVE NEAR THE DEFORMATION ZONE. FORECAST DOES NOT APPEAR TO BE IN NEED OF UPDATING AT THIS TIME. && .PREV DISCUSSION...255 AM PDT SUN AUT 7 2005...SHORT TERM...NOT MUCH TO HANG THE HAT ON AS FAR AS CONVECTIVE FOCUSING MECHANISM. ON WATER VAPOR THERE MAY BE A WEAK WAVE EVIDENT IN WESTERN AZ...BUT ITS NOT CLEAR CUT AND MAY BE NOTHING. EITHER WAY...MONSOON MOISTURE IS IN PLACE AND AS WEVE SEEN FOR THE LAST FEW WEEKS IN THE ABSENCE OF UPPER SUPPORT...CONVECTION WILL FORM ON TERRAIN. OUTFLOWS FROM THE INITIAL CONVECTION WILL THEN TRIGGER CONVECTION IN THE VALLEYS. REALLY HAVENT CHANGED ANYTHING IN THE SHORT TERM FROM THE PREVIOUS PACKAGE AS IT SEEMED TO HAVE A GOOD HANDLE ON THINGS. && .LONG TERM...THE 00Z GFS AND ECMWF BEGIN TO DIVERGE THURSDAY AND BECOME ABOUT 180 DEGREES OUT OF PHASE BY SATURDAY AFTERNOON WITH THE GFS INDICATING A FOUR CORNERS RIDGE AND THE ECMWF A FAIRLY SIGNIFICANT TROUGH. EVEN TAKING THE DRIER PATTERN OF THE ECMWF... IT STILL INDICATES LITTLE IN THE WAY OF DRYING BELOW 700MB OVER THE FORECAST AREA THROUGH THURSDAY. THE SOUTHERN SIERRA WILL PROBABLY DRY OUT ENOUGH THURSDAY TO REMOVE THE MENTION OF THUNDERSTORMS BUT NOT A LOT OF CHANGE EXPECTED ELSEWHERE. BOTH MODELS INDICATE A DRYING TREND FRIDAY BUT THE GFS KEEPS THE HIGH OVER THE SOUTHWEST AND BEGINS TO RETURN MOISTURE OVER THE WEEKEND. ONLY THE 00Z ECMWF INDICATES DEEP ENOUGH DRY SOUTHWEST FLOW TO NORTHWEST FLOW ASSOCIATED WITH THE TROUGH TO DRY OUT THE REGION BY SATURDAY. WILL KEEP LOW CHANCE POPS GOING THROUGH THE PERIOD OVER EASTERN SAN BERNARDINO COUNTY AND SRN NV/NW AZ. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED THUNDERSTORMS WILL AFFECT ALL APPROACH CORRIDORS MAINLY BETWEEN 20Z AND 03Z. THESE STORMS WILL HAVE LITTLE MOVEMENT AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/BAILEY/ADAIR
Hazardous weather outlook, Aug 7, 10:00 AM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT SUN AUG 7 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-081700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE AREA WITH SCATTERED THUNDERSTORMS EXPECTED. STORMS THAT FORM WILL BE SLOW MOVING RESULTING IN A THREAT FOR LOCALIZED HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. EXTENDED RANGE MODELS SHOW THAT SOME DRYING MAY TAKE PLACE BY FRIDAY FOR A DECREASE IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:11 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.